Alert archive / Tennessee / Wind Advisories in 2006

Wind Advisory 12, NWS Morristown, TN

November 6, 20067 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Nov 6, 2006, 10:29 PM EST for 7 counties in Tennessee. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2006, 10:29 PM EST (03:29 UTC)
Expired
Nov 7, 2006, 4:00 PM EST
In force
18 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2006-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2006-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 070329
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1029 PM EST MON NOV 6 2006

...WINDY CONDITIONS IN THE EAST TENNESSEE MOUNTAINS...

.A LOW PRESSURE SYSTEM WILL APPROACH THE SOUTHERN APPALACHIANS
TONIGHT. AS THE LOW MOVES CLOSER...WINDS WILL INCREASE ACROSS
HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS AND THE MOUNTAINS OF
NORTHEAST TENNESSEE.

TNZ018-041-043-045-047-072-074-071130-
/O.NEW.KMRX.WI.Y.0012.061107T0329Z-061107T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
1029 PM EST MON NOV 6 2006

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. 

SOUTH TO SOUTHEAST WINDS WILL STRENGTHEN AS A LOW PRESSURE SYSTEM
APPROACHES FORM THE WEST. SUSTAINED WINDS WILL REACH UP TO 25 TO 35
MPH WITH GUSTS AS HIGH AS 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

MJB
2 follow-up statements
000 
WWUS74 KMRX 070841
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
341 AM EST TUE NOV 7 2006

...WINDY CONDITIONS IN THE EAST TENNESSEE MOUNTAINS...

.A LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY AND GULF
COAST REGION...WILL MOVE SLOWLY EASTWARD TOWARD THE SOUTHERN
APPALACHIANS TODAY AND TONIGHT. AS THE LOW MOVES CLOSER...SOUTHERLY
WINDS WILL REMAIN BRISK ACROSS HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS
AND THE MOUNTAINS OF NORTHEAST TENNESSEE...AT LEAST DURING THE
MORNING HOURS.

TNZ018-041-043-045-047-072-074-071500-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-061107T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
341 AM EST TUE NOV 7 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

SOUTH TO SOUTHEAST WINDS WILL STRENGTHEN AS A LOW PRESSURE SYSTEM
APPROACHES FROM THE WEST. SUSTAINED WINDS WILL REACH UP TO 25 TO 35
MPH WITH GUSTS AS HIGH AS 45 MPH. THE WINDS SHOULD DECREASE IN
SPEED BY LATE MORNING INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

LCM/TG
000 
WWUS74 KMRX 071402
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
902 AM EST TUE NOV 7 2006

...WINDY CONDITIONS IN THE EAST TENNESSEE MOUNTAINS...

.A LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY AND GULF
COAST REGION...WILL MOVE SLOWLY EASTWARD TOWARD THE SOUTHERN
APPALACHIANS TODAY AND TONIGHT. AS THE LOW MOVES CLOSER...
STRONG SOUTHERLY WINDS CAN BE EXPECTED ACROSS HIGHER ELEVATIONS OF
THE SMOKY MOUNTAINS AND THE MOUNTAINS OF NORTHEAST TENNESSEE. 

TNZ018-041-043-045-047-072-074-072100-
/O.EXT.KMRX.WI.Y.0012.000000T0000Z-061107T2100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
902 AM EST TUE NOV 7 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

SOUTH TO SOUTHEAST WINDS WILL STRENGTHEN AS A LOW PRESSURE SYSTEM
APPROACHES FROM THE WEST. SUSTAINED WINDS WILL REACH UP TO 25 TO
35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE WINDS SHOULD DECREASE IN
SPEED BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

DH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 6, 9:10 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Nov 6, 9:10 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
910 PM EST MON NOV 6 2006

.DISCUSSION...CHANGE IN THE WEATHER PATTERN AS A LOW PRESSURE SYSTEM
APPROACHES THE AREA THIS EVENING.  LARGE BAND OF PRECIP ASSOCIATED
WITH THE LOW BEGINNING TO MOVE INTO THE MRX CWA.  THE RAIN WILL
SPREAD FROM WEST TO EAST ACROSS THE AREA OVERNIGHT AND MOST
LOCATIONS SHOULD SEE AT LEAST SOME MEASURABLE RAINFALL.
ADDITIONALLY...AS THE LOW GETS CLOSER...WINDS WILL INCREASE ACROSS
THE REGION...MAINLY OVER HIGHER TERRAIN WHERE OCCASIONAL GUSTS IN
THE 30 MPH RANGE IS EXPECTED.  ALL ON TRACK IN THE FORECAST...NO
UPDATES ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             50  58  53  64 / 100 100  70  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  48  58  51  63 /  90 100  70  20
OAK RIDGE, TN                       48  58  51  63 /  90 100  70  20
TRI CITIES AIRPORT, TN              42  59  47  62 /  50  90  70  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, Nov 6, 4:05 AM EST, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
405 AM EST MON NOV 6 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-071000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
405 AM EST (305 AM CST) MON NOV 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

AN AREA OF LOW PRESSURE DEVELOPING OVER THE LOWER MISSISSIPPI VALLEY
AND GULF COAST STATES...WILL GRADUALLY SPREAD RAIN INTO THE
TENNESSEE VALLEY AND SOUTHERN APPALACHIANS BY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SHOWERS WILL CONTINUE TO AFFECT THE REGION INTO WEDNESDAY MORNING
...AS THE GULF COAST LOW PRESSURE SYSTEM MOVES SLOWLY EAST.
ISOLATED THUNDERSTORMS MAY OCCUR WITH THE SHOWERS...MAINLY ACROSS
SOUTHEAST TENNESSEE AND SOUTHWEST PARTS OF NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

Nearby

Wind Advisories in Tennessee, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.